MAUDE Adverse Event Report: PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL) PIONEER SURGICAL TECHNOLOGY STREAMLINE MIS PEDICLE SCREW DRIVER

PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL) PIONEER SURGICAL TECHNOLOGY STREAMLINE MIS PEDICLE SCREW DRIVER
Model Number 05-SCREW-INS-THRD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No instruments were returned but were disposed of.The tips remain in the patient and since the surgery was completed successfully the surgeon did not have any concerns.The dhr was reviewed for this lot of instruments and the instruments were manufactured to the defined specifications.
 
Event or Problem Description
During a spinal surgery, the hex tip portions of two screw drivers broke off in the screw heads and were not able to be removed.The surgery was completed successfully and with no injury to the patient.Since the broken tips were contained within the spinal construct and beneath the locked spinal rod, the surgeon believes that this will have no negative results on the construct or the patient.

Brand Name
PIONEER SURGICAL TECHNOLOGY STREAMLINE MIS PEDICLE SCREW DRIVER
Common Device Name
SCREW DRIVER
Manufacturer (Section D)
PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL)
375 river park circle
marquette MI 49855
MDR Report Key7340951
Report Number1833824-2018-00005
Device Sequence Number18871929
Product Code NKB
UDI-Device Identifier00846468050672
UDI-Public(01)00846468050672(10)231189
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K130286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number05-SCREW-INS-THRD
Device Catalogue NumberSAME
Device Lot Number231189
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1